Alert archive / Virginia / Flash Flood Warnings in 2003

Flash Flood Warning 129, NWS Baltimore/Washington

September 19, 200314 counties in Virginia

NWS Baltimore/Washington issued this flash flood warning at Sep 19, 2003, 1:54 AM EDT for 14 counties in Virginia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 19, 2003, 1:54 AM EDT (05:54 UTC)
Expired
Sep 19, 2003, 6:00 AM EDT
In force
4 hr
Issued by
NWS Baltimore/Washington
Area
Counties, with a storm outline in the text

Counties City of Fredericksburg, VA, City of Harrisonburg, VA, Culpeper County, VA, Fauquier County, VA, Greene County, VA, Madison County, VA, Orange County, VA, Page County, VA, Rappahannock County, VA, Rockingham County, VA, Shenandoah County, VA, Spotsylvania County, VA, Stafford County, VA, Warren County, VA

The radar

The Sterling radar (KLWX), 80 km from the middle of the area, began a volume at 05:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 5.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2003-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2003-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 723 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
556 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
723 m²/s²
0-3 km storm-relative helicity
998 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KLWX 190559
FFWLWX
VAC047-061-079-113-137-139-157-165-171-177-179-187-630-660-191000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
154 AM EDT FRI SEP 19 2003

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR
  CITY OF FREDERICKSBURG IN CENTRAL VIRGINIA
  GREENE COUNTY IN CENTRAL VIRGINIA
  ORANGE COUNTY IN CENTRAL VIRGINIA
  SPOTSYLVANIA COUNTY IN CENTRAL VIRGINIA
  CULPEPER COUNTY IN NORTHERN VIRGINIA
  FAUQUIER COUNTY IN NORTHERN VIRGINIA
  STAFFORD COUNTY IN NORTHERN VIRGINIA
  MADISON COUNTY IN NORTHWEST VIRGINIA
  PAGE COUNTY IN NORTHWEST VIRGINIA
  RAPPAHANNOCK COUNTY IN NORTHWEST VIRGINIA
  SHENANDOAH COUNTY IN NORTHWEST VIRGINIA
  WARREN COUNTY IN NORTHWEST VIRGINIA
  CITY OF HARRISONBURG IN WESTERN VIRGINIA
  ROCKINGHAM COUNTY IN WESTERN VIRGINIA

* UNTIL 600 AM EDT.

* AT 154 AM EDT...RADAR INDICATED THAT MUCH OF THE HEAVIEST RAINFALL 
  HAD MOVED NORTHWEST OF THE AREA. RUNOFF FROM EARLIER TORRENTIAL    
  RAINFALL WILL CONTINUE TO CAUSE FLASH FLOODING THROUGH SUNRISE.    
  FLOODING HAS BEEN REPORTED IN SEVERAL LOCATIONS ACROSS THE AREA. 

* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
  INCLUDE BRIDGEWATER...BROADWAY...CULPEPER...DELAPLANE...ELKTON...
  FREDERICKSBURG...FRONT ROYAL...HARRISONBURG...LURAY...MADISON...
  MASSANUTTEN...MOUNT JACKSON...NEW MARKET...ORANGE...SHENANDOAH...
  SPERRYVILLE...STAFFORD...STANARDSVILLE...STANLEY...STRASBURG...THE
  PLAINS...TIMBERVILLE...WARRENTON...WOODSTOCK...BEALETON...HUME...
  BIG MEADOWS...DALE ENTERPRISE AND MASSAPONAX.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT.

MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES CARRIED AWAY BY RISING
WATER. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF
WATER COVERS THE ROADWAY.

NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.
STAY AWAY FROM DRAINAGE DITCHES AND STORM DRAINS AS THEY CAN BECOME
DEADLY TORRENTS AFTER HEAVY RAIN. TO ESCAPE RISING WATER MOVE UP TO
HIGHER GROUND.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS 
RISING.

LAT...LON 3828 7882 3802 7763 3841 7725 3855 7755
          3896 7779 3901 7811 3899 7831 3907 7837
          3905 7853 3876 7886 3882 7899 3849 7923

$$
MANNING

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 10:20 PM EDT, 3 hours 34 minutes earlier.

Area forecast discussion, Sep 18, 10:20 PM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1020 PM EDT THU SEP 18 2003

BRIEF UPDATE TO ZONES FOR SOME MINOR WORDING CHANGES. HEAVY RAINFALL
AND HIGH WINDS ACROSS THE REGION AT THIS TIME. SEVERAL FLASH FLOOD
WARNINGS IN EFFECT.

PEAK WINDS SO FAR: DCA...58 MPH/BWI...55 MPH/IAD 45 MPH.

...PREVIOUS DISCUSSION...

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT):
...TROPICAL STORM WARNING/INLAND TROPICAL STORM WIND WARNING/FLOOD
WATCH REMAIN UNCHANGED...

THE AFFECTS OF HURRICANE ISABEL ARE ALREADY BEGINNING...WITH A RAPID
DETERIORATION EXPECTED DURING THE AFTERNOON AND EVENING HOURS. A BIG
KEY ON RAINFALL AMOUNTS WILL BE HOW THE HURRICANE CONTINUES TO
INTERACT WITH THE FRONTAL BOUNDARY...WHICH WAS OFF THE EAST COAST
LAST EVENING. IT APPEARS THAT AS OF THIS MORNING...THE FRONT IS
BEING PUSHED ONSHORE BY THE WARM ADVECTION OF ISABEL. IF THIS FRONT
STALLS ACROSS THE BLUE RIDGE...THIS COULD BE A FOCUS FOR LONGER TERM
TORRENTIAL RAINS WEST OF THE METRO AREA.

RECENT TREND ON IR SATELLITE IMAGERY SHOWS A COOLING OF CLOUD TOPS
ON THE PERIPHERY OF THE EYE. THIS WILL HAVE TO BE WATCHED AND
UPDATES WILL BE PROVIDED BY THE TROPICAL PREDICTION CENTER.

VAD WIND PROFILE FROM KLWX RADAR AND REGIONAL PROFILERS ARE SHOWING
WINDS HAVE BACKED AND ARE INCREASING FROM 30 TO 50KTS AT 2-3KFT
SINCE NOON.

TORNADO POTENTIAL IS THE OTHER PROBLEM OF THE DAY. WITH THE INFLUX
OF HIGHER THETA-E FROM THE SOUTHEAST...ALONG WITH THE AMOUNT OF
SHEAR IN THE AMBIENT ENVIRONMENT...WILL HAVE TO WATCH ESPECIALLY AS
OUTER BANDS MOVE INLAND. A TORNADO WATCH HAS ALREADY BEEN POSTED
SOUTHEAST OF OUR FORECAST AREA.

NOTE: THE KLWX WSR-88D IS CURRENTLY USING THE TROPICAL Z/R RELATION
AND HAS BEEN SINCE YESTERDAY EVENING. ADDITIONALLY...AS OF 17Z HAVE
MODIFIED SEVERAL OF THE HYDROMET AND MESO ALGORITHM ADAPTABLE
PARAMETERS PER WSR-88D TROPICAL OPS PLAN...EXCEPT MODIFIED THE TVS
VALUES USING LOCALLY-DEVELOPED VALUES TO BETTER CAPTURE SMALL
CIRCULATIONS.

PLEASE REFER TO THE TROPICAL PREDICTION CENTER FOR CURRENT TRACK
INFORMATION FOR ISABEL...AND THE HURRICANE LOCAL STATEMENT
(WBCHLSLWX)...FOR A LOCAL PERSPECTIVE.

HTTP://WWW.NHC.NOAA.GOV
HTTP://WEATHER.NOAA.GOV/LWX

PLAN FOR EARLY RELEASE OF ZONES BY 2:30 PM.

ROGOWSKI

...LONG TERM (SATURDAY THROUGH THURSDAY)...
WEAK FRONT WILL SCOUR OUT THE MOISTURE ON SATURDAY...ALTHOUGH DRIER
AIR WILL ALLOW TO AFTERNOON TEMPERATURES TO RUN A LITTLE ABOVE
NORMAL THROUGH SUNDAY. MOISTURE WILL BEGIN TO RETURN ON MONDAY AS
DEEPENING TROUGH AND ASSOCIATED COLD FRONT ACROSS THE MIDWEST TAP
INTO ABUNDANT ATLANTIC MOISTURE LURKING OFF OF THE CAROLINAS. PRECIP
CHANCES WILL AGAIN BE ON THE INCREASE STARTING MONDAY NIGHT. THE
FRONT WILL MOVE THROUGH BY WEDNESDAY MORNING WITH CLEARING AND
SEASONABLE CONDITIONS BTH WEDNESDAY AND THURSDAY. GARRARD

.LWX...
DC...TROPICAL STORM WARNING FOR ZONE 001.

MD...TROPICAL STORM WARNING FOR ZONES 006>007 011 013>018 AND TIDAL
POTOMAC AND FOR MD PORTION OF CHESAPEAKE BAY...INLAND TROPICAL STORM
WIND WARNING THROUGH FRIDAY MORNING FOR MDZ002>005...MDZ009>010.
FLOOD WATCH IN EFFECT THROUGH 8 AM SATURDAY MORNING FOR ALL MD ZONES.

VA...TROPICAL STORM WARNING FOR ZONES 052>055 AND 057...INLAND
TROPICAL STORM WIND WARNING THROUGH FRIDAY MORNING FOR ZONES
VAZ021...VAZ025>031...VAZ036>042...VAZ050>051...VAZ056. FLOOD WATCH
IN EFFECT THROUGH 8 AM SATURDAY MORNING FOR ALL VA ZONES.

WV...INLAND TROPICAL STORM WIND WARNING THROUGH FRIDAY MORNING FOR
ZONES WVZ048>055. A FLOOD WATCH TONIGHT UNTIL 8 AM SATURDAY MORNING
FOR ZONES WVZ048>055.
Hazardous weather outlook, Sep 18, 1:45 PM EDT, 12 hours 9 minutes before
DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042-
050>057-WVZ048>055-190900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
145 PM EDT THU SEP 18 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE CHESAPEAKE
BAY AND EAST OF GARRETT COUNTY...THE DISTRICT OF COLUMBIA...NORTHERN
VIRGINIA...THE NORTHERN AND CENTRAL SHENANDOAH VALLEY...AND THE
EASTERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY THROUGH FRIDAY MORNING
THE CENTER OF ISABEL IS FORECAST TO MOVE NORTH ACROSS VIRGINIA...THE
EASTERN PANHANDLE OF WEST VIRGINIA...AND WESTERN MARYLAND TONIGHT
AND FRIDAY MORNING. THE STORM WILL PRODUCE STRONG WINDS THIS
AFTERNOON INTO FRIDAY MORNING OF 40 TO 60 MPH WITH LOCALIZED HIGHER
GUSTS. A FLOOD WATCH IS IN EFFECT AREAWIDE. 6 TO 10 INCHES OF RAIN IS
POSSIBLE IN THE FOOTHILLS AND MOUNTAINS BY FRIDAY AFTERNOON. IN
ADDITION...ISOLATED TORNADOES ARE POSSIBLE AS THE STORM MOVES ACROSS
THE REGION.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SKYWARN HAS BEEN ACTIVATED.

RDH

In the hours before

Local storm report, Sep 18, 10:58 PM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1058 PM EDT THU SEP 18 2003

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0350 PM    EDGEWATER                 MD   WIND DAMAGE
09/18/03   ANNE ARUNDEL                   LARGE TREES WERE DOWNED
                                          ONTO POWER LINES.
                                          REPORTED BY SPOTTER.

0440 PM    OPAL                      VA   WIND DAMAGE
09/18/03   FAUQUIER                       TREES WERE DOWNED AND
                                          SIDING BLOWING OFF
                                          HOUSES. REPORTED BY
                                          SPOTTER.

0500 PM    ARLINGTON                 VA   58 MPH TSTM GUST
09/18/03   ARLINGTON                      WIND GUST OF 50 KNOTS OR
                                          58 MPH MEASURED AT
                                          WASHINGTON NATIONAL
                                          AIRPORT.

0630 PM                              VA   WIND DAMAGE
09/18/03   PRINCE WILLIAM                 TREES UPROOTED AT PRINCE
                                          WILLIAM PARKWAY AND OPITZ
                                          ROAD. REPORTED BY
                                          SKYWARN.

0650 PM                              VA   WIND DAMAGE
09/18/03   STAFFORD                       MANY TREES DOWN
                                          COUNTYWIDE AND SOME FELL
                                          ON HOUSES.REPORTED BY
                                          STAFFORD COUNTY EMA.

0730 PM    COUNTYWIDE                VA   WIND DAMAGE
09/18/03   ARLINGTON                      SCATTERED TREES DOWN
                                          COUNTYWIDE. REPORTED BY
                                          MEDIA.

0730 PM                              MD   WIND DAMAGE
09/18/03   PRINCE GEORGES                 TREES DOWN ON
                                          BALTIMORE-WASHINGTON
                                          PARKWAY. REPORTED BY
                                          MEDIA.

0809 PM    BERRYVILLE                VA   WIND DAMAGE
09/18/03   CLARKE                         TREES AND POWER LINES
                                          DOWN NEAR ROUTE 632 ABOUT
                                          3 MILES NORTH OF HIGHWAY
                                          7. REPORTED BY SKYWARN.

0847 PM                              VA   FLASH FLOOD
09/18/03   AUGUSTA                        ROAD CLOSED BY FLOODING
                                          AT INTERSECTION OF ROUTE
                                          608 AND 664. REPORTED BY
                                          VDOT.

0900 PM                              VA   FLASH FLOOD
09/18/03   AUGUSTA                        9.5 INCHES HAS FALLEN IN
                                          THE EASTERN PORTION OF
                                          THE COUNTY. MOBLE HOME
                                          PARK NEAR SHERANDO
                                          EVACUATED AFFECTING 50
                                          FAMILIES.

0942 PM                              VA   WIND DAMAGE
09/18/03   PRINCE WILLIAM                 OAK TREE ON HOUSE.
                                          REPORTED BY SKYWARN.

0945 PM                              VA   FLASH FLOOD
09/18/03   AUGUSTA                        UPPER SHERANDO RAIN GAUGE
                                          ON MOUNTAINTOP RECORDED
                                          14.12 INCHES SO FAR
                                          TODAY.

1010 PM    SUGAR GROVE               WV   HEAVY RAIN
09/18/03   PENDLETON                      3.42 INCHES SO FAR.
                                          REPORED BY SPOTTER.

1030 PM    STANLEY                   VA   HEAVY RAIN
09/18/03   PAGE                           RAINFALL 4.50 INCHES SO
                                          FAR. REPORTED BY SPOTTER.

1055 PM                              VA   FLASH FLOOD
09/18/03   NELSON                         7.25 INCHES SO FAR TODAY
                                          AT DEVILS KNOB IFLOWS
                                          GAUGE.
Local storm report, Sep 18, 11:57 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1157 PM EDT THU SEP 18 2003

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0222 PM    2S BEL ALTON              MD   WIND DAMAGE
09/18/03   CHARLES                        SEVERAL TREES WERE
                                          UPROOTED ALONG ROUTE 301.
                                          REPORTED BY SPOTTER.

0629 PM    TOWSON                    MD   WIND DAMAGE
09/18/03   BALTIMORE                      TREES WERE DOWNED.
                                          REPORTED BY SPOTTER.

0805 PM    2NE SMITHSBURG            MD   60 MPH TSTM GUST
09/18/03   WASHINGTON                     WIND GUST OF 63 MPH
                                          RECORDED ON RIDGE TOP AT
                                          1500 FEET. REPORTED BY
                                          SPOTTER.

0920 PM                              MD   HEAVY RAIN
09/18/03   ANNE ARUNDEL                   3.86 INCHES SO FAR IN
                                          MARYLAND CITY. REPORTED
                                          BY SPOTTER.

1017 PM    MANASSAS                  VA   WIND DAMAGE
09/18/03   MANASSAS                       HOMES DAMAGED NEAR
                                          INTERSCTION OF ROUTE 234
                                          AND WELLINGTON RD.
                                          REPORTED BY SKYWARN.

1104 PM    STERLING                  VA   WIND DAMAGE
09/18/03   LOUDOUN                        TREES WERE SPLIT IN HALF.
                                          REPORTED BY SKYWARN.

1115 PM    STAUNTON                  VA   HEAVY RAIN
09/18/03   STAUNTON                       3.90 INCHES SO FAR.
                                          REPORTED BY SPOTTER.

1132 PM    QUANTICO                  VA   70 MPH TSTM GUST
09/18/03   PRINCE WILLIAM                 WIND GUST MEASURED AT 63
                                          KNOTS OR 72 MPH AT
                                          QUANTICO MARINE BASE.

1136 PM    AQUIA                     VA   FLASH FLOOD
09/18/03   STAFFORD                       AQUIA CREEK OUT OF BANKS.
                                          DELAWARE AND POTOMAC
                                          DRIVES CLOSED BY
                                          FLOODING. REPORTED BY
                                          EOC.

1155 PM    COUNTYWIDE                VA   WIND DAMAGE
09/18/03   PRINCE WILLIAM                 NUMEROUS TREES DOWN.
                                          REPORTED BY PRINCE
                                          WILLIAM COUNTY 911.
Local storm report, Sep 19, 1:21 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
121 AM EDT FRI SEP 19 2003

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1210 AM    NEW MARKET                VA   FLASH FLOOD
09/19/03   SHENANDOAH                     4.5 INCHES SO FAR.
                                          REPORTED BY SPOTTER.

1245 AM                              MD   HEAVY RAIN
09/19/03   BALTIMORE                      SEVERAL WATER RESCUES
                                          REPORTED IN LOW LYING
                                          AREAS NEAR CHESAPEAKE BAY
                                          DUE TO STORM SURGE.
                                          REPORTED BY BALTIMORE
                                          COUNTY EMA.

1250 AM                              VA   HEAVY RAIN
09/19/03   ROCKINGHAM                     3.47 INCHES RECORDED SO
                                          FAR NEAR HARRISONBURG.
                                          REPORTED BY SPOTTER.

1255 AM    PATUXENT RIVER            MD   70 MPH TSTM GUST
09/19/03   ST. MARYS                     A GUST TO 60 KTS OR 69
                                          MPH WAS RECORDED AT THE
                                          NAVAL BASE.

0115 AM    COUNTYWIDE                VA   WIND DAMAGE
09/19/03   MADISON                        TREES AND WIRES WERE
                                          DOWNED. REPORTED BY
                                          MADISON COUNTY 911.

0115 AM    1S WARRENTON              VA   WIND DAMAGE
09/19/03   FAUQUIER                       ROUTE 643 BLOCKED BY
                                          DOWNED TREES. REPORTED BY
                                          SKYWARN.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 8:28 PM EDTFlash Flood WarningLWXGreene, Madison, Page, Rappahannock, Rockingham, Shenandoah and 2 more6 hr
Sep 18, 8:59 PM EDTFlash Flood WarningLWXCulpeper, Fauquier, Orange, Spotsylvania, Stafford, City of Fredericksburg6 hr
Sep 18, 10:21 PM EDTFlash Flood WarningLWXPrince William, City of Manassas, City of Manassas Park6 hr
Sep 18, 11:14 PM EDTFlash Flood WarningLWXClarke, Frederick, City of Winchester6 hr
Sep 18, 11:37 PM EDTFlash Flood WarningLWXAlbemarle, Augusta, Highland, Nelson, City of Charlottesville, City of Staunton and 1 more6 hr

Nearby

Flash Flood Warnings in Virginia, 2003Every flash flood warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.